Treating hypoglycaemias! | Diabet’Series

Hi, everyone! How are you? It’s a new Monday, a new week! I actually love Mondays! It’s the beginning of something, you know? Just like everyone loves the new year when it first comes around! Can you believe October is almost gone? How is it possible that the weeks are just flying by! I can’t complain much though, because L let me start the Christmas decorations in the beginning of November! *eeeeek!*

orig-21331063-jpg

Anyways, I’m here to talk to you about hypoglycaemias! A very fun topic! *not*. When I found out I was a type 1, I got a little confused. When I was younger, I had many hypos. I would literally just faint anywhere for no reason. We did tons of exams, yes. I had nothing serious. Just low sugar. And even though you might think, great! Guilt-free sugar to eat all day every day! It’s not that fun to go unconscious when you’re at the supermarket. Or with your boyfriend having fun (not that fun, just fun!). Or trying on new glasses. Or completely alone waiting for the bus. Not fun. And scary!

Now that I have type 1, a hypo is even more likely to happen. Or not… I guess it depends on the person. However, it happens a lot to me! Like A LOT! The first week I came home from the hospital, I had an hypo almost every 3 hours (pretty much 3 hours – or less – after I ate). Right now, those have subsided, which I feel very thankful for, however I still get them quite often. I have explained in a previous post that having an hypoglycaemia when you’re in bed, ready to sleep, is the worst. I try not to worry too much about it but it’s true that most of the times, I don’t even feel like eating and I do need to eat to treat an hypo. There is something called ‘glucose tabs’ and these are just pills you can take to increase your blood sugar. I have yet to try them but I reckon these are a huge help in not overeating when treating a hypo but also to get to a normal blood sugar level quick, especially when they’re dropping by the minute.

I wish I had more tips on how to treat one, but from my experience, I just eat and control it until it starts to increase. The worst part is just that it takes about 30 minutes for all your symptoms (of an hypo) to start disappearing. In my case, the weakness and dizziness and trembling are a little annoying, but I learnt to just relax, lay down and wait it out.

Does any of you have other symptoms? Or tips/suggestions on how you treat your hypos? Let me know in the comments!

Happy Monday, catreaders!

Chat away!